Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Periods/Perimenopause/Viibryd
    avatar
    dawninus posted:
    I am a 38 year old female. For the past three or so years I have suffered from anxiety disorder. I've been on paxil and wellbutrin in the past. About two months ago after a very bad panic attack I was taken off those drugs and started on Viibryd. Since then I have had two EXTREMELY light periods with mainly some brown discharge and little to no actual blood.

    My question is: Could the extremely light periods be due to the Viibryd and/or could I be going through the beginnings of menopause?

    My mother started perimenopause fairly early (her very early 40s).

    Also, I have had for the past two years or so a hot flash maybe every three months as well as sweats during the night occasionally.

    Other than the above, I feel great and have had no other symptoms.

    Please help!!
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear DawninUS,
    My guess is more likely perimenopause. Although blood tests are notoriously unreliable (presuming this is perimenopause) one that would give you a ballpark guesstimate is an FSH test on the third day of your period. If it is high, it will reaffirm that there is at least some component of perimenopause. Also anxiety can increase perimenopausally, and family history is relevant-so all of these certainly can go along with that state. The only possible link that I can think to the Viibryd is that some mood medications can increase the level of prolactin in the body, which can affect periods. So one other test besides investigating the FSH, would be to check a prolactin level.
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    perimenapausal help that works for me.
    I'm 47 jus started expeiraning hot flashes again after not having them for 10Yrs. Now I'm not having periods for 2M Now and crave sugar for ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website